How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Natasha Your Own Question
Dr. Natasha
Dr. Natasha, Doctor
Category: Medical
Satisfied Customers: 12910
Experience:  American Board Certified in Emergency Medicine, Ivy League trained
16455829
Type Your Medical Question Here...
Dr. Natasha is online now

"Hello, I have been taking Promethazine a s asleep aid for

Resolved Question:

"Hello, I have been taking Promethazine a s asleep aid for three weeks. I have slowly stopped, but now can't sleep for more than three hours and have itching and a dry mouth. Any advice appreciated.
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Natasha replied 3 years ago.

Dr. Natasha : Hello
Dr. Natasha : Any other medical problems or medications?
Dr. Natasha : Hello?
Customer:

I have Turners Syndrome, I don't make my own hormones, so I take HRT daily.

Dr. Natasha : Well the itching and dry mouth are not symptoms of promethazine withdrawal
Dr. Natasha : in fact promethazine does not tend to cause many withdrawal symptoms unless it is combined with codeine or demerol
Customer:

Okay, thought they might be. perhaps its not the sleep aid then? Thanks

Dr. Natasha : You can get a dry mouth if you are taking it but not after tapering off
Dr. Natasha : It sounds like you may be allergic to something
Dr. Natasha : or you may need labs to check kidney and liver function because this can cause itching and dry mouth
Customer:

Thanks for the advice. I'm confused then. I only took one tablet last week. Thanks again.

Dr. Natasha : i would take Benadryl- this is a different type of antihistamine and will help you sleep
Customer:

Thank you, XXXXX XXXXX try Benadryl.

Dr. Natasha : and if this doesn't help, see your GP for a workup including the labs I suggested
Dr. Natasha : Keep me posted
Dr. Natasha : will check in with you in 3 days
Dr. Natasha : i hope that I provided you with excellent service? :-)?
Dr. Natasha : Hello?
Customer:

Yes, you have ben very helpful, thank you.

Dr. Natasha and 4 other Medical Specialists are ready to help you
Expert:  Dr. Natasha replied 3 years ago.
Hi! How are you feeling? :-)